Alert archive / North Dakota / Wind Advisories in 2024

Wind Advisory 29, NWS Bismarck, ND

December 8, 202425 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 8, 2024, 2:11 AM MST for 25 counties in North Dakota. It took effect at Dec 8, 2024, 10:00 AM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2024, 2:11 AM MST (09:11 UTC)
In effect from
Dec 8, 2024, 10:00 AM MST
Expired
Dec 9, 2024, 1:20 PM MST
In force
27 hr
Issued by
NWS Bismarck, ND
All 25 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2024-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2024-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WWUS73 KBIS 080911
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
311 AM CST Sun Dec 8 2024

NDZ001-009-017>020-031>034-040>045-081715-
/O.NEW.KBIS.WI.Y.0029.241208T1700Z-241209T1700Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Beach, New England, Elgin, Dickinson,
Hazen, Marmarth, Mott, Selfridge, Hettinger, Williston, Center,
Killdeer, Bowman, Solen, Beulah, Mandan, Carson, Watford City,
Fort Yates, Halliday, Crosby, Medora, and New Leipzig
311 AM CST Sun Dec 8 2024 /211 AM MST Sun Dec 8 2024/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING 
TO 11 AM CST /10 AM MST/ MONDAY...

* WHAT...West to northwest winds around 35 mph with gusts up to 55 
  mph expected.

* WHERE...Much of western and parts of south central North Dakota.

* WHEN...From 11 AM CST /10 AM MST/ this morning to 11 AM CST /10 AM 
  MST/ Monday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
8 follow-up statements
073 
WWUS73 KBIS 081252
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
652 AM CST Sun Dec 8 2024

NDZ001-009-017>020-031>034-040>045-082100-
/O.CON.KBIS.WI.Y.0029.241208T1700Z-241209T1700Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Beach, New England, Elgin, Dickinson,
Hazen, Marmarth, Mott, Selfridge, Hettinger, Williston, Center,
Killdeer, Bowman, Solen, Beulah, Mandan, Carson, Watford City,
Fort Yates, Halliday, Crosby, Medora, and New Leipzig
652 AM CST Sun Dec 8 2024 /552 AM MST Sun Dec 8 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS 
MORNING TO 11 AM CST /10 AM MST/ MONDAY...

* WHAT...West to northwest winds around 35 mph with gusts up to 55 
  mph expected.

* WHERE...Much of western and parts of south central North Dakota.

* WHEN...From 11 AM CST /10 AM MST/ this morning to 11 AM CST /10 AM 
  MST/ Monday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
001 
WWUS73 KBIS 081915
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
115 PM CST Sun Dec 8 2024

NDZ001-009-017>020-031>034-040>045-090315-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Elgin, Center, Carson, Medora, Mott,
Killdeer, Selfridge, Williston, Watford City, Beach, Bowman,
Halliday, Crosby, Marmarth, Fort Yates, Hazen, New Leipzig,
Hettinger, Dickinson, New England, Solen, Mandan, and Beulah
115 PM CST Sun Dec 8 2024 /1215 PM MST Sun Dec 8 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ 
MONDAY...

* WHAT...West to northwest winds around 35 mph with gusts up to 55 
  mph expected.

* WHERE...Much of western and parts of south central North Dakota.

* WHEN...Until 11 AM CST /10 AM MST/ Monday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Smith
979 
WWUS73 KBIS 090003
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
603 PM CST Sun Dec 8 2024

NDZ001-009-017>020-031>034-040>045-090815-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Hazen, Mandan, Carson, Halliday, Bowman,
Solen, Crosby, Mott, Dickinson, New Leipzig, Beach, Williston,
Marmarth, Fort Yates, Hettinger, Selfridge, Center, Medora, New
England, Beulah, Elgin, Killdeer, and Watford City
603 PM CST Sun Dec 8 2024 /503 PM MST Sun Dec 8 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ 
MONDAY...

* WHAT...West to northwest winds around 35 mph with gusts up to 55 
  mph expected.

* WHERE...Much of western and parts of south central North Dakota.

* WHEN...Until 11 AM CST /10 AM MST/ Monday.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling snow could 
  significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hargrove
938 
WWUS73 KBIS 090254
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
854 PM CST Sun Dec 8 2024

NDZ021>023-025-035>037-046>048-050-051-091100-
/O.EXB.KBIS.WI.Y.0029.241209T0800Z-241210T0000Z/
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Ashley, Fessenden, Edgeley, Underwood,
Bismarck, Harvey, Mcclusky, Goodrich, Jamestown, Strasburg,
Lamoure, Turtle Lake, Kulm, Napoleon, Carrington, Washburn,
Tappen, Wilton, Wishek, Steele, Ellendale, Oakes, Garrison,
Linton, and Gackle
854 PM CST Sun Dec 8 2024

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...From 2 AM to 6 PM CST Monday.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling light snow may 
  reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ001-009-017>020-031>034-040>045-091100-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Hazen, Mandan, Carson, Halliday, Bowman,
Solen, Crosby, Mott, Dickinson, New Leipzig, Beach, Williston,
Marmarth, Fort Yates, Hettinger, Selfridge, Center, Medora, New
England, Beulah, Elgin, Killdeer, and Watford City
854 PM CST Sun Dec 8 2024 /754 PM MST Sun Dec 8 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ 
MONDAY...

* WHAT...West to northwest winds around 35 mph with gusts up to 55 
  mph expected.

* WHERE...Much of western and parts of south central North Dakota.

* WHEN...Until 11 AM CST /10 AM MST/ Monday.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling snow could 
  significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hargrove
772 
WWUS73 KBIS 090815
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
215 AM CST Mon Dec 9 2024

NDZ001-009-017>020-031>034-040>045-091615-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-
Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Elgin, Center, Crosby, Hazen, Medora,
Dickinson, Marmarth, Mandan, Selfridge, Bowman, New England,
Beach, Halliday, Watford City, Beulah, Williston, Carson,
Hettinger, Fort Yates, Solen, Killdeer, New Leipzig, and Mott
215 AM CST Mon Dec 9 2024 /115 AM MST Mon Dec 9 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS 
MORNING...

* WHAT...Northwest winds around 35 mph with gusts up to 55 mph.

* WHERE...Much of western and parts of south central North Dakota.

* WHEN...Until 11 AM CST /10 AM MST/ this morning.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling snow could 
  significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ021>023-025-035>037-046>048-050-051-091615-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Washburn, Edgeley, Goodrich, Napoleon,
Bismarck, Ashley, Tappen, Garrison, Wilton, Mcclusky, Wishek,
Carrington, Jamestown, Harvey, Oakes, Strasburg, Ellendale,
Steele, Gackle, Lamoure, Kulm, Underwood, Linton, Turtle Lake,
and Fessenden
215 AM CST Mon Dec 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds around 35 mph with gusts up to 55 mph.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling snow could 
  significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
437 
WWUS73 KBIS 091111
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
511 AM CST Mon Dec 9 2024

NDZ001-009-017-091215-
/O.CAN.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Divide-Williams-McKenzie-
Including the cities of Watford City, Williston, and Crosby
511 AM CST Mon Dec 9 2024 /411 AM MST Mon Dec 9 2024/

...WIND ADVISORY IS CANCELLED...

Northwest winds are expected to remain under 30 mph, and are no 
longer expected to gust to 45 mph. Therefore, the Wind Advisory has 
been cancelled for Divide, Williams, and McKenzie Counties.

$$

NDZ018>020-031>034-040>045-091700-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Elgin, Center, Hazen, Medora, Dickinson,
Marmarth, Mandan, Selfridge, Bowman, New England, Beach,
Halliday, Beulah, Carson, Hettinger, Fort Yates, Solen, Killdeer,
New Leipzig, and Mott
511 AM CST Mon Dec 9 2024 /411 AM MST Mon Dec 9 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS 
MORNING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph.

* WHERE...Southwest and south central North Dakota.

* WHEN...Until 11 AM CST /10 AM MST/ this morning.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling snow could 
  significantly reduce visibility at times early this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ021>023-025-035>037-046>048-050-051-091915-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Washburn, Edgeley, Goodrich, Napoleon,
Bismarck, Ashley, Tappen, Garrison, Wilton, Mcclusky, Wishek,
Carrington, Jamestown, Harvey, Oakes, Strasburg, Ellendale,
Steele, Gackle, Lamoure, Kulm, Underwood, Linton, Turtle Lake,
and Fessenden
511 AM CST Mon Dec 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Strong winds with falling snow could 
  significantly reduce visibility at times early this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
475 
WWUS73 KBIS 091644
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1044 AM CST Mon Dec 9 2024

NDZ018>020-031>034-040>045-091745-
/O.EXP.KBIS.WI.Y.0029.000000T0000Z-241209T1700Z/
Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Beach, Dickinson, Halliday, Fort Yates,
Mandan, Medora, Center, Marmarth, New Leipzig, Hazen, Carson,
Killdeer, Mott, New England, Bowman, Beulah, Elgin, Hettinger,
Selfridge, and Solen
1044 AM CST Mon Dec 9 2024 /944 AM MST Mon Dec 9 2024/

...WIND ADVISORY WILL EXPIRE AT 11 AM CST /10 AM MST/ THIS MORNING...

Sustained winds and gusts are expected to remain below advisory 
criteria. The Wind Advisory will therefore be allowed to expire.

$$

NDZ021>023-025-035>037-046>048-050-051-100000-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Strasburg, Garrison, Carrington,
Ellendale, Napoleon, Ashley, Edgeley, Wishek, Underwood,
Jamestown, Goodrich, Kulm, Mcclusky, Gackle, Harvey, Bismarck,
Tappen, Washburn, Wilton, Lamoure, Turtle Lake, Oakes, Steele,
Fessenden, and Linton
1044 AM CST Mon Dec 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds around 30 mph with gusts up to 50 mph.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Things left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Savadel
212 
WWUS73 KBIS 092020
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
220 PM CST Mon Dec 9 2024

NDZ021>023-025-035>037-046>048-050-051-092130-
/O.CAN.KBIS.WI.Y.0029.000000T0000Z-241210T0000Z/
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Strasburg, Garrison, Carrington,
Ellendale, Napoleon, Ashley, Edgeley, Wishek, Underwood,
Jamestown, Goodrich, Kulm, Mcclusky, Gackle, Harvey, Bismarck,
Tappen, Washburn, Wilton, Lamoure, Turtle Lake, Oakes, Steele,
Fessenden, and Linton
220 PM CST Mon Dec 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have diminished to below advisory criteria. The Wind Advisory 
has therefore been cancelled.

$$

Savadel

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 7, 11:35 PM MST, 2 hours 36 minutes earlier. Its key messages:

  • Rain and light freezing rain are expected late tonight through mid Sunday morning, becoming mostly rain late Sunday morning.
  • A Winter Weather Advisory for freezing rain is in effect for north central North Dakota through mid Sunday morning. A light glaze to one tenth of an inch of ice could accumulate.
  • Light snow accumulations are likely Sunday night through Monday, with 1 to 2 inches west and up to one inch elsewhere.
  • Windy conditions expected through Monday. As a result, near critical fire weather conditions are possible across the far southwest Sunday afternoon. Patchy blowing snow is also possible Sunday night through Monday.
  • Much cooler temperatures with periodic chances for light snow continue through midweek next week.
Area forecast discussion, Dec 7, 11:35 PM MST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1235 AM CST Sun Dec 8 2024

.KEY MESSAGES...

- Rain and light freezing rain are expected late tonight through mid
  Sunday morning, becoming mostly rain late Sunday morning.

- A Winter Weather Advisory for freezing rain is in effect for
  north central North Dakota through mid Sunday morning. A
  light glaze to one tenth of an inch of ice could accumulate.

- Light snow accumulations are likely Sunday night through  Monday,
 with 1 to 2 inches west and up to one inch elsewhere.

- Windy conditions expected through Monday. As a result, near
  critical fire weather conditions are possible across the far
  southwest Sunday afternoon. Patchy blowing snow is also
  possible Sunday night through Monday.

- Much cooler temperatures with periodic chances for light snow
  continue through midweek next week.

&&

.UPDATE...
Issued at 1233 AM CST Sun Dec 8 2024

Based on current observations and trends, we have elected to remove
Burke County from the Winter Weather Advisory. Not only has the
chance of rain lowered, but there is higher confidence that surface
temperatures there will remain above freezing through the night.
This may end up being the same case for much of Renville and Ward
Counties, but there is still enough of an icing risk in eastern
parts of those counties to leave the advisory as is. The rest of the
Winter Weather Advisory has been extended in time to 9 AM CST as
temperatures are unlikely to rise above freezing prior to then.

UPDATE
Issued at 836 PM CST Sat Dec 7 2024

Some light radar echoes are starting to show up across the
northwest as tonight's shortwave approaches. It is doubtful that
any of these echoes are making their way to the ground yet but
as the wave continues to encroach and ceilings lower, we should
start to see some light rain in the next couple of hours. For
this update, we did tweak precipitation chances a bit based on
the latest observations and short term guidance trends.
Otherwise, no major changes were needed.

UPDATE
Issued at 536 PM CST Sat Dec 7 2024

Not much has changed regarding our thinking for precipitation
later tonight. Although, CAMs continue to come in a bit warmer.
Still think there is a window for some light freezing rain but
it only may last for an hour or two, mainly across the Turtle
Mountains and vicinity. Will leave headlines as is for now.
Otherwise, just blended in the latest observations to the going
forecast and updated sky cover.

&&

.DISCUSSION...
Issued at 247 PM CST Sat Dec 7 2024

Mostly sunny skies this afternoon as northwest flow continues
over the state. With a thermal ridge at 850mb, temperatures are
well above normal in the 40s and 50s. With these temperatures
and lower humidities, near critical fire weather is possible
this afternoon in the far southwest, and possibly again on
Sunday.

Tonight flow aloft will change as a quick moving clipper system
moves through. This will bring a slight chance (20%) for
freezing rain, mainly in the far north. We reduced it to a
slight chance because the model sounding trend is showing all
warm air except the immediate surface. So rain could freeze on
roads and sidewalks, but there seems to be a lot of warm air.
We issued a Winter Weather Advisory for this reason from
Midnight to 6am for the far north central and portions of
central part of North Dakota. Else where will mostly be light
rain.

On the backside of the clipper, in a tighter pressure gradient,
winds Sunday will be breezy, and again on Monday. Wrap around
moisture could give us one to two inches of snow in the west and
northwest Sunday night through Monday. There's about a 60
percent chance of 1 inch in the west and northwest. For two
inches, this drops to about 25 percent. This combined with the
winds could lead to patchy blowing snow during this time frame.
This clipper wave is part of a larger trough that will keep
North Dakota in northerly flow through the rest of the forecast.
This means that much colder Arctic air will move in. High
temperatures after Monday will be in the teens and 20s, with
overnight lows in the single digits above and below zero. Little
fast moving waves embedded in this northernly flow will create
just enough lift for the overcast skies to produce some light
snow. All accumulations look under an inch. Beyond the forecast
timeframe a flattening ridge could move in, bringing
temperatures back above freezing maybe.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1233 AM CST Sun Dec 8 2024

There are multiple aviation hazards across western and central North
Dakota this forecast period. VFR conditions are expected for most
areas through at least midday Sunday, aside from areas to the north
and east of KMOT where low ceilings and light freezing rain are
possible. Light rain with above freezing temperatures is otherwise
possible throughout western and central North Dakota Sunday morning.

Low level wind shear will impact western and south central North
Dakota late tonight through Sunday morning, and also southeast North
Dakota, including KJMS, during the late afternoon and early evening
on Sunday. At the surface, westerly winds are forecast to become
strong across western North Dakota on Sunday, with sustained speeds
around 30 kts and gusts to 45 kts.

Light snow is forecast to spread across the state from northwest to
southeast late Sunday afternoon through Sunday night. The falling
snow combined with strong northwesterly winds will reduce visibility
to at least IFR levels at times. Ceilings are also expected to lower
to MVFR levels.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST early this morning for
NDZ003-011.
Winter Weather Advisory until 9 AM CST this morning for NDZ004-
005-012-013-023-025.

&&

UPDATE...Hollan
DISCUSSION...Smith
AVIATION...Hollan
Hazardous weather outlook, Dec 7, 7:42 PM MST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
842 PM CST Sat Dec 7 2024

NDZ017>020-031>034-040>045-090245-
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-
842 PM CST Sat Dec 7 2024 /742 PM MST Sat Dec 7 2024/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Rest of Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong west to northwest winds are possible on Sunday and Monday.

Light accumulating snow combined with strong northwest winds could
bring some blowing snow Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001-009-010-021-022-035>037-046>048-050-051-090245-
Divide-Williams-Mountrail-McLean-Sheridan-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
842 PM CST Sat Dec 7 2024

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southeast North Dakota.

.DAY ONE...Rest of Tonight

Slight chance of light freezing rain is possible tonight into
Sunday morning, which could lead to a light glaze of ice.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Slight chance of light freezing rain is possible tonight into
Sunday morning, which could lead to a light glaze of ice.

Strong west to northwest winds are possible on Sunday and Monday.

Light accumulating snow combined with strong northwest winds could
bring some blowing snow Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ002>005-011>013-023-025-090245-
Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Wells-Foster-
842 PM CST Sat Dec 7 2024

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Rest of Tonight

A Winter Weather Advisory has been issued for a glaze of ice
tonight. See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Winter Weather Advisory has been issued for a glaze of ice
Sunday morning. See weather.gov/bis for details.

Strong west to northwest winds are possible on Sunday and Monday.

Light accumulating snow combined with strong northwest winds could
bring some blowing snow Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Dec 8, 12:56 AM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Bismarck ND
156 AM CST Sun Dec 8 2024

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-082100-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite,
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla,
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town,
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby,
Watford City, Killdeer, Halliday, Beulah, Hazen, Center,
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky,
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora,
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon,
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes,
and Ellendale
156 AM CST Sun Dec 8 2024 /1256 AM MST Sun Dec 8 2024/

...LIGHT SNOW WITH AREAS OF BLOWING SNOW POSSIBLE THIS EVENING
THROUGH MONDAY MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA...

Light snow is expected to develop this evening through Monday
morning across western and central North Dakota. Combined with
strong northwesterly winds, areas of blowing snow may reduce
visibility to as low as one half mile mainly while snow is
falling. Slow down and use your headlights.

Telken

Nearby

Wind Advisories in North Dakota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.